Alert archive / Kansas / Freeze Watches in 2021
Freeze Watch 3, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze watch at Oct 14, 2021, 2:55 PM CDT for 10 counties in Kansas. It took effect at Oct 16, 2021, 2:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 14, 2021, 2:55 PM CDT (19:55 UTC)
- In effect from
- Oct 16, 2021, 2:00 AM CDT
- Expired
- Oct 15, 2021, 1:43 PM CDT
- In force
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 511 m²/s²
- 0-3 km storm-relative helicity
- 743 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
312 WWUS73 KDDC 141955 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 255 PM CDT Thu Oct 14 2021 KSZ043-061>063-074>076-084>086-151100- /O.NEW.KDDC.FZ.A.0003.211016T0700Z-211016T1300Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, and Liberal 255 PM CDT Thu Oct 14 2021 /155 PM MDT Thu Oct 14 2021/ ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 possible. * WHERE...Scott, Hamilton, Kearny, Finney, Stanton, Grant, Haskell, Morton, Stevens and Seward Counties. * WHEN...From late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
647 WWUS73 KDDC 150826 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 326 AM CDT Fri Oct 15 2021 KSZ043-061>063-074>076-084>086-152030- /O.CON.KDDC.FZ.A.0003.211016T0700Z-211016T1300Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, and Liberal 326 AM CDT Fri Oct 15 2021 /226 AM MDT Fri Oct 15 2021/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 possible. * WHERE...Scott, Hamilton, Kearny, Finney, Stanton, Grant, Haskell, Morton, Stevens and Seward Counties. * WHEN...From late Friday night through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
353 WWUS73 KDDC 151843 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 143 PM CDT Fri Oct 15 2021 KSZ043-061>063-074>076-084>086-161100- /O.UPG.KDDC.FZ.A.0003.211016T0700Z-211016T1300Z/ /O.NEW.KDDC.FZ.W.0003.211016T0700Z-211016T1300Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- Including the cities of Scott City, Scott State Lake, Syracuse, Lakin, Deerfield, Garden City, Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, and Liberal 143 PM CDT Fri Oct 15 2021 /1243 PM MDT Fri Oct 15 2021/ ...FREEZE WARNING IN EFFECT FROM 2 AM CDT /1 AM MDT/ TO 8 AM CDT /7 AM MDT/ SATURDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Scott, Hamilton, Kearny, Finney, Stanton, Grant, Haskell, Morton, Stevens and Seward Counties. * WHEN...From 2 AM CDT /1 AM MDT/ to 8 AM CDT /7 AM MDT/ Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ030-044-045-077-161100- /O.NEW.KDDC.FZ.W.0003.211016T0700Z-211016T1300Z/ Trego-Lane-Ness-Gray- Including the cities of Wakeeney, Dighton, Ness City, Cimarron, and Montezuma 143 PM CDT Fri Oct 15 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Trego, Lane, Ness and Gray Counties. * WHEN...From 2 AM to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ031-046-064-065-078-079-087-088-161100- /O.NEW.KDDC.FR.Y.0001.211016T0700Z-211016T1300Z/ Ellis-Rush-Hodgeman-Pawnee-Ford-Edwards-Meade-Clark- Including the cities of Pfeifer, Hays, La Crosse, Jetmore, Hanston, Larned, Dodge City, Kinsley, Lewis, Meade, Plains City, Fowler, Ashland, and Minneola 143 PM CDT Fri Oct 15 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY... * WHAT...Temperatures will likely be just above freezing 6 feet above ground where official temperatures are measured. But right near the ground (especially in low lying areas) temperatures will be a few degrees cooler. Thich could lead to frost formation if the air is moist enough. Often on the high plains the air is too dry to get a lot of frost. * WHERE...Ellis, Rush, Hodgeman, Pawnee, Ford, Edwards, Meade and Clark Counties. * WHEN...From 2 AM to 8 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze watch went out at Oct 14, 12:56 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 14, 12:56 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1256 PM CDT Thu Oct 14 2021 ...Updated for aviation discussion... .SHORT TERM...(Today and tonight) Issued at 314 AM CDT Thu Oct 14 2021 The upper level long wave trough will continue to move through the Central and Northern Plains throughout the short term period with small pieces of energy moving around it's periphery. One of these pieces looks to move through the Central Plains this afternoon bringing an increase in mid to upper level clouds and a slight chance of rain overnight. Winds at the surface will shift from the northeast this morning to more of a northerly direction by this evening. These northerly winds continue through tonight. As for temperatures, highs today look to only reach into the upper 50s across west central Kansas to upper 60s across south central Kansas. Lows tonight are expected to range from the mid 30s across west central Kansas to mid 40s across south central Kansas. .LONG TERM...(Friday through Wednesday) Issued at 314 AM CDT Thu Oct 14 2021 High pressure will be the main feature across the central Plains through this weekend as the upper level trough moves eastward with upper level ridging building across the western Untied States. This area of high pressure will be positioned south and west of the area through Saturday leading to winds generally from a northerly direction. Winds then shift the south late weekend into the early part of next week as the area of high pressure moves east. Models suggest an upper level low to move trough the Intermountain West and Northern Plains the early to mid part of next week. But this feature looks to remain far enough north to not affect the Central High Plains with precipitation. As for temperatures, expect another day around 60 degrees Friday before rebounding into the 70s this weekend into next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1250 PM CDT Thu Oct 14 2021 Warm advection above a low level cool air mass has resulted in widespread LOW VFR CIGS (BKN035) at KGCK and KDDC. The warm advection pattern will shut down this evening; but mid to high level cloud will persist as an upper level disturbance approaches. Clouds will clear in the wake of this disturbance by 15-18z. Expect easterly winds to shift to north after 20z. Winds will increase from the northwest at 12-15 kts with daytime heating Friday by 15z. && .PRELIMINARY POINT TEMPS/POPS... DDC 58 40 60 33 / 0 20 0 0 GCK 55 38 59 29 / 0 20 0 0 EHA 56 37 59 31 / 0 30 0 0 LBL 60 38 60 31 / 0 30 0 0 HYS 58 42 59 34 / 10 20 0 0 P28 67 46 63 38 / 10 30 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Finch
Hazardous weather outlook, Oct 14, 3:23 AM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 323 AM CDT Thu Oct 14 2021 KSZ030-031-043>046-061>066-074>081-084>090-150830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 323 AM CDT Thu Oct 14 2021 /223 AM MDT Thu Oct 14 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.